MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Type of procedure: sleeve surgery.Event description: bleeding from short gastric artery during sleeve gastrectomy.The bleeding was started right after finishing the seal cycle and opening the jaws or 10-20s after that.They used clips to stop bleeding but after transferring the patient to icu, a redo surgery was performed because of the bleeding volume.Additional feedback received from distributor through email on june 24, 2024: - no bleeding or tissue damage was observed - the surgeon did not seal multiple times at the same site when tissue stuck is jaw - the tissue was sticking sometimes throughout the procedure - the bleeding occurred from the mager gastric vessels and also oozing specifically from gastric remnant side.- there is no tension applied to a vessel or bundle that was being sealed - the surgeon always cleans the jaws with wet sponge - there was no eschar build up - the jaws were cleaned any time they become carbonized - the surgeon noticed improvement in hemostasis when the jaws were cleaned - the jaws were not submerged in fluid at any point during activation - all patients underwent full cardiovascular work up before any bariatric surgery - the handpiece was sometimes activated on diseased or inflamed tissues - most of the bleeding occurred intraoperatively and was controlled with hemoclips or suture - the surgery occurred in post operative day one - the patient received blood transfusions - the patient status is well after the re-do surgery patient status: the patient turned back with symptoms of internal bleeding shock intervention: they use clips for preventing bleeding.
 
Event or Problem Description
Type of procedure: sleeve surgery.Event description: bleeding from short gastric artery during sleeve gastrectomy.The bleeding was started right after finishing the seal cycle and opening the jaws or 10-20s after that.They used clips to stop bleeding but after transferring the patient to icu, a redo surgery was performed because of the bleeding volume.Additional feedback received from distributor through email on june 24, 2024: - no bleeding or tissue damage was observed.- the surgeon did not seal multiple times at the same site when tissue stuck is jaw.- the tissue was sticking sometimes throughout the procedure.- the bleeding occurred from the mager gastric vessels and also oozing specifically from gastric remnant side.- there is no tension applied to a vessel or bundle that was being sealed.- the surgeon always cleans the jaws with wet sponge.- there was no eschar build up.- the jaws were cleaned any time they become carbonized.- the surgeon noticed improvement in hemostasis when the jaws were cleaned.- the jaws were not submerged in fluid at any point during activation.- all patients underwent full cardiovascular work up before any bariatric surgery.- the handpiece was sometimes activated on diseased or inflamed tissues.- most of the bleeding occurred intraoperatively and was controlled with hemoclips or suture.- the surgery occurred in post operative day one.- the patient received blood transfusions.- the patient status is well after the re-do surgery.Patient status: the patient turned back with symptoms of internal bleeding shock.Intervention: they use clips for preventing bleeding.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documents were identified.The probability and criticality of the harm resulting from this event have been evaluated and were found to be at an acceptable level.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key19745887
Report Number2027111-2024-00748
Device Sequence Number12414051
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353(17)260814(30)01(10)1501430
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberEB215
Device Catalogue Number101476434
Device Lot Number1501430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown